MAUDE Adverse Event Report: ARTHREX, INC. ANKLE FUSION PLATE, LATERAL TT; BONE FIXATION PLATE

ARTHREX, INC. ANKLE FUSION PLATE, LATERAL TT; BONE FIXATION PLATE
Model Number ANKLE FUSION PLATE, LATERAL TT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 it was reported by sales rep via email that during a procedure on (b)(6) 2021 when surgeon attempted to place an eccentric screw into the oblong compression hole in an ar-8970tt ankle fusion plate, the 4.5mm cortical screw went thought the plate.A tissue protector/drill sleeve was used so the angle should not have been too steep.The surgeon ended up having to remove the plate to get the screw out and then plate was placed again.Additional information requested: 1.What lot#? 2.What new screw was used to replate?.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The most likely cause for the reported failure can be attributed to improper bone prep and/or misaligned insertion.As no further investigation was able to be performed no change in harm was identified.

Brand Name
ANKLE FUSION PLATE, LATERAL TT
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19228387
Report Number1220246-2024-02693
Device Sequence Number12265965
Product Code HRS
UDI-Device Identifier00888867134003
UDI-Public00888867134003
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANKLE FUSION PLATE, LATERAL TT
Device Catalogue NumberAR-8970TT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown